Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 181, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2012, 9:41 PM EDT for Stokes County, North Carolina; Patrick County, Virginia. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2012, 9:41 PM EDT (01:41 UTC)
- Expired
- Jun 30, 2012, 10:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Stokes County, NC, Patrick County, VA
The radar
The Roanoke radar (KFCX), 46 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:45 PM EDT | TSTM WND DMG | Stuart, VA | 50 REPORTS OF TREES DOWN AND POWERLINES DOWN ACROSS THE SOUTHERN PART OF THE COUNTY...ALONG AND SOUTH OF HIGHWAY 58 FROM STORMS WHICH PERSISTED OVER THE AREA FROM 815 TO 1030 PM. |
| Jun 30, 9:54 PM EDT | HAIL 0.88 | 2 Sse Stuart, VA | |
| Jun 30, 10:28 PM EDT | TSTM WND DMG | 5 Ene Stuart, VA | ONE TREE BLOWN DOWN AT THE INTERSECTION OF SPRING ROAD AND MT. VALLEY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
484 WUUS51 KRNK 010141 SVRRNK NCC169-VAC141-010245- /O.NEW.KRNK.SV.W.0181.120701T0141Z-120701T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 941 PM EDT SAT JUN 30 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA SOUTHERN PATRICK COUNTY IN SOUTHWEST VIRGINIA * UNTIL 1045 PM EDT. * AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STUART...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... STUART... CRITZ... SANDY RIDGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3664 8006 3647 8006 3662 8051 3671 8042 TIME...MOT...LOC 0141Z 299DEG 8KT 3661 8027 $$ PH
3 follow-up statements
420 WWUS51 KRNK 010208 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1008 PM EDT SAT JUN 30 2012 NCC169-VAC141-010245- /O.CON.KRNK.SV.W.0181.000000T0000Z-120701T0245Z/ STOKES NC-PATRICK VA- 1008 PM EDT SAT JUN 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR NORTHERN STOKES AND SOUTHERN PATRICK COUNTIES... AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STUART...MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... STUART... CRITZ... PENNS STORE... SANDY RIDGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN! TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3664 8006 3647 8006 3662 8051 3671 8042 TIME...MOT...LOC 0208Z 303DEG 30KT 3660 8030 $$ PH
778 WWUS51 KRNK 010229 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1029 PM EDT SAT JUN 30 2012 NCC169-VAC141-010245- /O.CON.KRNK.SV.W.0181.000000T0000Z-120701T0245Z/ STOKES NC-PATRICK VA- 1029 PM EDT SAT JUN 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR NORTHERN STOKES AND SOUTHEASTERN PATRICK COUNTIES... AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRITZ...OR 6 MILES NORTHWEST OF SANDY RIDGE...MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... CRITZ... PENNS STORE... SANDY RIDGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3668 8028 3664 8006 3647 8006 3657 8037 TIME...MOT...LOC 0229Z 303DEG 30KT 3656 8018 $$ 16
256 WWUS51 KRNK 010245 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1045 PM EDT SAT JUN 30 2012 NCC169-VAC141-010254- /O.EXP.KRNK.SV.W.0181.000000T0000Z-120701T0245Z/ STOKES NC-PATRICK VA- 1045 PM EDT SAT JUN 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STOKES AND SOUTHEASTERN PATRICK COUNTIES EXPIRES AT 1045 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3668 8028 3664 8006 3647 8006 3657 8037 TIME...MOT...LOC 0244Z 303DEG 30KT 3649 8005 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:32 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 30, 7:32 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT SAT JUN 30 2012
.SYNOPSIS...
A LARGE RIDGE OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE REGION
INTO SUNDAY. A WEAK COLD FRONT WILL DIP SOUTH INTO THE AREA LATER
SUNDAY BEFORE STALLING INTO MONDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 715 PM EDT SATURDAY...
UNSTABLE AIRMASS IN PLACE LEADING TO PULSE SEVERE THUNDERSTORMS
FROM THE MOUNTAIN EMPIRE SOUTH AND EAST TOWARD THE BLUE RIDGE
SOUTH OF FLOYD AND SOUTH OF LYH. WILL HAVE TO WATCH UPSTREAM
CONVECTION OVER OHIO VALLEY TO SEE IF ITS INTENSITY INCREASES
LATER AND SHIFTS SOUTHEAST TOWARD OUR AREA LATE. UNTIL THEN...WILL
BE DEALING WITH SCATTERED STORMS OVER THE SOUTHWEST AND OUT EAST.
MODELS SEEMING TO HAVE PLACEMENT ISSUES. WILL KEEP HIGHER POPS IN
THE SOUTH EARLY THEN SHIFT IT NORTH LATE. NO CHANGES YET BEYOND
MIDNIGHT TONIGHT. WILL BE LETTING HEAT ADVISORY/EXCESSIVIE HEAT
WARNINGS EXPIRE ON TIME AS HEAT INDICIES HAVE DROPPED BELOW 105F.
THE NEXT S/W THAT IS CURRENTLY BACK OVER IL. MODELS GRAB THIS
FEATURE AND SLIDE INTO TOWARD THE WESTERN SLOPES AROUND DAYBREAK
SUNDAY THEN FIZZLE IT AS IT ENCOUNTERS A STRONGER DOWNSLOPED
ENVIRONMENT THAT MAY LIMIT ADDED DEVELOPMENT UNTIL LATE IN THE DAY
AS MIXING DIMINISHES. THEREFORE INCLUDED A BIT HIGHER CHANCE OF
TSRA OVER THE NW LATE TONIGHT...THEN MAINLY ISOLATED COVERAGE
SUNDAY PENDING LATER ORGANIZATION.
EXPECT LOW TEMPS TO BE ABLE TO FALL INTO THE 60S ACROSS THE VALLEYS
OVERNIGHT WITH MAINLY LOW/MID 70S ELSW. HIGHS AGAIN CLOSE TO 100
BLUE RIDGE EAST SUNDAY AS 85H TEMPS WARM A LITTLE AND NW DOWNSLOPE
GIVES A BOOST. ALSO A FEW MORE RECORDS LIKELY TO FALL PER CLIMATE
SECTION BELOW WHILE HEAT CRITERIA A BIT MORE IFFY AS LOW LEVEL
DRYING TAKES PLACE. SINCE LOOKING AT MARGINAL CRITERIA FOR ONLY A
FEW HOURS PLAN TO ONLY INCLUDE A FEW SE CTYS IN ANOTHER ADVISORY FOR
SUNDAY FOR NOW.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
AS OF 345 PM EDT SATURDAY...
THE UPPER LEVEL RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL
PLAINS WILL REMAIN THE MAIN FEATURE IN OUR WEATHER PATTERN FOR THE
EARLY PART OF THE WEEK...WHICH WILL KEEP OUR TEMPERATURES VERY MUCH
ON THE WARM SIDE. THAT STATED...A WEAK COLD FRONT WILL PUSH SOUTH
FROM NEW ENGLAND ACROSS THE OHIO RIVER VALLEY ON MONDAY AFTERNOON...
BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
AREA. AT THE VERY LEAST...THE INCREASED CLOUD COVER WILL HELP TAKE
THE EDGE OFF OF THE EXCESSIVELY HIGH TEMPERATURES BY A FEW
DEGREES...AND WILL BE LOOKING FOR TEMPERATURES TO REMAIN BELOW 100
ACROSS THE PIEDMONTS...ALTHOUGH HIGHS IN THE MID TO UPPER 90S ACROSS
THE EAST WILL STILL BE COMMON.
THE UPPER LEVEL RIDGE WEAKENS SOMEWHAT TUESDAY AND WEDNESDAY...AND
WE CAN EXPECT TO TRANSITION TO A LITTLE BIT MORE OF A TYPICAL
SUMMERTIME WEATHER PATTERN...WITH SHOWER AND THUNDERSTORMS
DEVELOPING MAINLY ACROSS THE MOUNTAINS DURING THE EARLY AFTERNOON...
AND DIMINISHING IN COVERAGE DURING THE LATE EVENING. HIGHS WILL
REMAIN ON THE WARM SIDE...WITH MID 80S TO AROUND 90 EXPECTED ACROSS
THE MOUNTAINS...AND LOW TO MID 90S EXPECTED ACROSS THE PIEDMONTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS OF 345 PM EDT SATURDAY...
SHOWERS AND THUNDERSTORMS WILL STAY IN THE FORECAST THROUGH THE END
OF THE COMING WORKWEEK AS A COLD FRONT DRIFTS SLOWLY SOUTHWARD
ACROSS THE OHIO RIVER VALLEY ON THURSDAY...AND EVENTUALLY THROUGH
OUR AREA ON FRIDAY AND FRIDAY NIGHT. BY THE TIME THE FRONT MAKES IT
THROUGH OUR AREA...IT APPEARS THAT IT WILL BE WEAKENED TO THE POINT
WHERE THERE IS NOT MUCH DIFFERENCE IN TEMPERATURES ON EITHER SIDE OF
THE BOUNDARY...AND WE CAN STILL EXPECT MID TO UPPER 80S ACROSS MOST
OF THE MOUNTAINS...AND LOWER 90S ACROSS THE PIEDMONTS FOR FRIDAY AND
SATURDAY HIGHS. WEAK HIGH PRESSURE DOES BUILD INTO OUR AREA BEHIND
THE FRONT HOWEVER...AND WE CAN EXPECT LOWER RAIN CHANCES FOR FRIDAY
NIGHT AND SATURDAY.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
AS OF 720 PM EDT SATURDAY...
MAINLY WILL SEE VFR CONDITIONS THIS PERIOD OUTSIDE ANY SCATTERED
CONVECTION THIS EVENING. THIS CONVECTION IS MAINLY SITUATED FROM
NEAR BLF-JFZ ESE TO HLX WITH ISOLATED COVEARAGE EAST OF LYH. THINK
BLF HAS BEST THREAT THROUGH 01Z OF GETTINGT TSRA SO PUT A TEMPO
GROUP TO COVER THIS. MAY SEE SOME FOG OVERNIGHT IN THE GREENBRIER
VALLEY AND AROUN DANVILLE...OTHERWISE VFR.
WILL HAVE TO WATCH CONVECTION UPSTREAM OVER OHIO-ILLINOIS AND IF
THE FLOW TURNS THIS SYSTEM SOUTHEAST TOWARD OUR AREA AFTER
MIDNIGHT. MODELS CURRENTLY SLIDING MOST OF THIS NORTH OF OUR AREA.
WILL SEE MORE DEVELOPMENT SUNDAY AFTN MAINLY EAST OF THE MTNS.
OVERALL...KEPT VFR CONDITIONS.
EXPECT MAINLY VFR CONDITIONS SUNDAY NIGHT THROUGH WEDNESDAY THOUGH
WILL LIKELY SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO FOG EARLY
EACH MORNING FROM MONDAY ONWARD...ESPECIALLY AT KLWB AND KBLF.
ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND
ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE
SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID
MS VALLEY. TERRAIN- INDUCED AFTERNOON CONVECTION CURRENTLY
ANTICIPATED MONDAY- WEDNESDAY.
&&
.CLIMATE...
RECORD HIGHS:
SATURDAY/30TH SUNDAY/1ST
BLACKSBURG 92/1966 92/1959
BLUEFIELD 88/1969 88/2005
DANVILLE 103/1959 100/1990
LYNCHBURG 103/1936 98/1970
ROANOKE 104/1936 100/1931
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ044-
046-047-058-059.
HEAT ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR VAZ043-044-058-
059.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ022>024-
032>035-043-045.
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ006.
HEAT ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR NCZ004>006.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ003>005-019-
020.
WV...NONE.
&&
SYNOPSIS...JH
NEAR TERM...JH/WP
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/WP
CLIMATE...Hazardous weather outlook, Jun 30, 9:08 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 908 PM EDT SAT JUN 30 2012 NCZ001>003-018>020-VAZ007-009-010-012>017-022-032>034-045-020115- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK- FRANKLIN-BEDFORD-CAMPBELL- 908 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A FEW STORMS THIS EVENING WILL BE SEVERE WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...WITH THE MAIN THREAT DAMAGING WINDS. HOT TEMPERATURES WILL PERSIST SUNDAY INTO MONDAY WITH HIGHS IN THE 90S...AND HEAT INDEX VALUES IN THE 90S TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-023-024-035-046-047-WVZ042>045-020115- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST- APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER- 908 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS THE MAIN THREAT. HOT TEMPERATURES WILL PERSIST SUNDAY INTO MONDAY WITH HIGHS IN THE 90S...AND HEAT INDEX VALUES IN THE 90S TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043-044-058-059-020115- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 908 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A FEW STORMS THIS EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HOT TEMPERATURES WILL PERSIST MONDAY WITH HIGHS IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 9:19 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 919 PM EDT SAT JUN 30 2012 NCZ004-005-010200- ROCKINGHAM NC-STOKES NC- 919 PM EDT SAT JUN 30 2012 ...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM AND STOKES COUNTIES... AT 915 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WALNUT COVE... MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BELLEWS LAKE AROUND 925 PM...BETHANY AROUND 940 PM AND MONROETON AROUND 950 PM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. LAT...LON 3625 8019 3642 8017 3631 7969 3624 7967 PH
Local storm report, Jun 30, 9:21 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 SE ENNICE 36.51N 80.94W
06/30/2012 E1.00 INCH ALLEGHANY NC PUBLIC
ENNICE
&&
FISHERLocal storm report, Jun 30, 9:26 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
926 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 4 ENE FRIES 36.73N 80.89W
06/30/2012 E1.75 INCH CARROLL VA PUBLIC
&&
FISHERSpecial weather statement, Jun 30, 9:31 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 PM EDT SAT JUN 30 2012
VAZ016-017-032-010200-
CARROLL VA-FLOYD VA-PATRICK VA-
931 PM EDT SAT JUN 30 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD AND PATRICK
COUNTIES...
AT 928 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HILLSVILLE...
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GLADESBORO AROUND 940 PM...LAUREL FORK AROUND
955 PM AND GROUNDHOG MOUNTAIN AROUND 1000 PM.
LAT...LON 3674 8081 3686 8079 3688 8074 3682 8041
3659 8048
PCLocal storm report, Jun 30, 9:34 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 3 WNW WYTHEVILLE 36.96N 81.13W
06/30/2012 E1.00 INCH WYTHE VA PUBLIC
STONY FORK ROAD
&&
FISHERLocal storm report, Jun 30, 9:36 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
936 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL NW WYTHEVILLE 36.95N 81.08W
06/30/2012 E0.88 INCH WYTHE VA TRAINED SPOTTER
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 46 min |
| Jun 30, 8:17 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 43 min |
| Jun 30, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 23 min |
| Jun 30, 9:19 PM EDT | Special Weather Statement | RNK | Rockingham | 41 min |
| Jun 30, 9:25 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 31 min |
| Jun 30, 10:18 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 59 min |
| Jul 1, 11:38 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Stokes, Surry, Wilkes, Yadkin | 52 min |
| Jul 1, 12:26 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Surry, Yadkin | 45 min |
| Jul 1, 12:53 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham, Stokes | 52 min |
| Jul 1, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 60 min |
| Jul 1, 4:18 PM EDT | Special Weather Statement | RNK | Caldwell | 27 min |
| Jun 30, 8:04 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 32 min |
| Jun 30, 8:05 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell, Wythe | 40 min |
| Jun 30, 8:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski, Wythe | 50 min |
| Jun 30, 8:38 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 22 min |
| Jun 30, 8:43 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Pulaski, Wythe | 47 min |
| Jun 30, 8:47 PM EDT | Special Weather Statement | RNK | Franklin | 58 min |
| Jun 30, 8:59 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 46 min |
| Jun 30, 9:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania, Roanoke | 40 min |
| Jun 30, 9:31 PM EDT | Special Weather Statement | RNK | Carroll | 29 min |
| Jun 30, 9:50 PM EDT | Areal Flood Advisory | RNK | Patrick | 3 hr |
| Jun 30, 10:40 PM EDT | Special Weather Statement | RNK | Smyth, Wythe | 50 min |
| Jun 30, 10:51 PM EDT | Special Weather Statement | RNK | Bath, Rockbridge, City of Buena Vista, City of Lexington | 39 min |
| Jun 30, 11:31 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 44 min |
| Jun 30, 11:50 PM EDT | Special Weather Statement | RNK | Franklin | 55 min |
| Jul 1, 12:02 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 58 min |
| Jul 1, 12:29 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Buena Vista, City of Lexington | 51 min |
| Jul 1, 12:43 AM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 62 min |
| Jul 1, 12:51 AM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jul 1, 1:02 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 33 min |
| Jul 1, 1:52 AM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jul 1, 1:55 AM EDT | Special Weather Statement | RNK | Charlotte | 65 min |
| Jul 1, 2:34 AM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| Jul 1, 9:56 AM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 64 min |
| Jul 1, 10:10 AM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 65 min |
| Jul 1, 10:56 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 50 min |
| Jul 1, 11:20 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Patrick, Pulaski, Wythe and 1 more | 55 min |
| Jul 1, 11:55 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick, Pulaski, Wythe | 52 min |
| Jul 1, 1:16 PM EDT | Special Weather Statement | RNK | Pittsylvania | 59 min |
| Jul 1, 1:22 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.